MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. RELOAD- CURVED CUTTER STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. RELOAD- CURVED CUTTER STAPLER; STAPLE, IMPLANTABLE
Catalog Number CR40G
Medical Device Problem Codes Failure to Form Staple (2579); Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent 7/11/2024.D4 batch # unk.D4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.Investigation summary: an analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.Additional information was requested, and the following was obtained: 1.Provide more details for "reload misfired and rectal stump opened up"? stapler was fired but staples didn¿t form properly and staple line dehiscence happened.2.Did the device cut? yes.3.If the device cut/fired, was the cut line complete? yes.4.Did the device staple? no.Proper/complete staple formation.5.If the device stapled/fired, was the staple line complete? no.6.If the device stapled, was the shape of the staples (b-formation, irregular, unformed)? unknown.7.Did the device close? yes.8.Did the device fire? yes.9.Did the device open? yes.10.Was the device difficult to close on the tissue? no.11.Was the device difficult to fire? no.12.Was the device difficult to open? no.13.On which firing did this occur? first firing on the rectal tissue.14.Did the tissue retaining pin lock into the correct position? yes.15.Could you please clarify if there were any patient consequences? another stapler was fired with the same gun and the procedure was completed.Patient discharged after few days.Post op was uneventful.16.Could you please clarify if there were any change in the post-operative care of the patient as a result of the event? no.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure the contour reload misfired and rectal stump opened up.

Brand Name
RELOAD- CURVED CUTTER STAPLER
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key19721298
Report Number3005075853-2024-05029
Device Sequence Number15486314
Product Code GDW
UDI-Device Identifier10705036001430
UDI-Public10705036001430
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K040038
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCR40G
Device Lot Number528C26
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/03/2024
Initial Report FDA Received Date07/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown